Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Why does my back hurt when I have a bowel movement?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
painwhy does my back hurt so bad when i have a bowel movemet. it hurts more on the lower right side of my back. and sometimes my upper back hurts as well like both shoulder blades and the middle.
Posted Tue, 17 Apr 2012 in Digestion and Bowels
Answered by Dr. Poorna Chandra K.S 3 hours later
Hi and thanks for the query.

Normally a bowel movement has nothing to do with the back muscles and should not cause pain. The two probable explanations are –

1) Pain because of intrinsic spine problems which are aggravated by the posture adapted while passing stools.

2) Some types of arthritis of the lower back joints - spondyloarthritis are associated with inflammation of the colon and intestines.

Hence do a stool routine examination, imaging of the spine and sacroiliac joint and CRP (C- Reactive Protein) quantitative and XXXXXXX your primary care physician for further help.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor